Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 17, 2018, 2:57 PM MST for Mohave County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 2:57 PM MST (21:57 UTC)
- Expired
- Jul 17, 2018, 3:15 PM MST
- In force
- 18 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS55 KVEF 172157
SVRVEF
AZC015-172230-
/O.NEW.KVEF.SV.W.0014.180717T2157Z-180717T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
257 PM MST TUE JUL 17 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
South central Mohave County in northwestern Arizona...
* Until 330 PM MST.
* At 256 PM MST, a severe thunderstorm was located 13 miles southeast
of Blake Ranch Road, or 23 miles north of Wikieup, moving southwest
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* This severe thunderstorm will affect Highway 93 south of
Interstate 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3514 11367 3505 11348 3480 11358 3494 11387
TIME...MOT...LOC 2156Z 029DEG 10KT 3503 11362
HAIL...1.00IN
WIND...60MPH
$$
Morgan1 follow-up statement
261
WWUS55 KVEF 172215
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
315 PM MST TUE JUL 17 2018
AZC015-172224-
/O.CAN.KVEF.SV.W.0014.000000T0000Z-180717T2230Z/
Mohave AZ-
315 PM MST TUE JUL 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY IS
CANCELLED...
The storm which prompted the warning had moved across Highway 93 and
weakened, and no longer poses an immediate threat to life or
property. Therefore, the warning has been cancelled.
LAT...LON 3514 11367 3505 11348 3480 11358 3494 11387
TIME...MOT...LOC 2213Z 029DEG 10KT 3498 11365
$$
MorganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:31 PM MST, 26 minutes earlier.
Area forecast discussion, Jul 17, 2:31 PM MST, 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 231 PM PDT Tue Jul 17 2018 .SYNOPSIS...Hot and humid conditions will continue through mid week with thunderstorms possible across much of the forecast area through the end of the week, especially in the higher terrain. && .SHORT TERM...through Thursday night. Two primary weather features influencing our weather are high pressure currently centered over the central California coastline and an inverted trough moving across southern Arizona and northern Mexico. Overnight, the high pressure center moves inland over central California and the inverted trough pushes into southern California. Any storms that survive or develop overnight, will generally move to the southwest across Mohave County and southern San Bernardino County. The last several runs of the HRRR has trended away from bringing storms out of Lincoln County into Clark County. Left a chance of showers/storms in the Spring Mountains and Sheep Range this evening but kept the Las Vegas Valley dry based on the latest HRRR forecast. On Wednesday, high pressure shifts east into central Nevada while the inverted trough lifts northwest across San Bernardino County. This track will bring higher moisture and increasing instability across the Sierra and Inyo County. More than sufficient moisture and weak instability elsewhere will give most areas a chance of showers and storms Wednesday afternoon/evening with the possible exception of San Bernardino County which will lie in an unfavorable region of downward motion behind the trough. The high is forecast to re-position over the four corners area on Thursday with a general southeasterly flow setting up across the forecast area. Any embedded disturbances or decaying MCS that form south-southeast of our area Wednesday night could become a player influencing convective activity Thursday. An Excessive Heat Warning is in effect through Wednesday evening for the Owens Valley and Esmeralda County with a Excessive Heat Advisory in effect for the White Mountains of Inyo County. Hot and humid conditions are expected with sky conditions and temperatures greatly influenced by the amount of clouds spread across the region from decaying overnight convection. .LONG TERM...Friday through Tuesday. By FRI, an upper level trough over NW Canada and the NW Pacific will help nudge the ridge overhead eastward, eventually moving it over New Mexico and Texas by Saturday. The eastward propagation of the high should result in some mid-level dry air off the SoCal coast to filter in across southwestern portions of our CWA FRI-SAT. However, lingering low level moisture combined with daytime heating will still allow for thunderstorms to develop mainly along higher terrain through the weekend. By SUN-MON, models are now shifting the high pressure back across the southwest and over Arizona. This westward propagation will increase temps and continue to keep thunderstorms chances mainly focused over the higher terrain through TUE. Main threats with any thunderstorm development will be localized flooding, small hail, and strong to severe outflows capable of producing damaging winds and blowing dust. Besides storm chances, expect light winds less than 10-15 mph, temperatures to increase a degree or two each day and partly sunny to partly cloudy skies. && .AVIATION...For McCarran...Outside of convective influence, light, variable winds below 10 knots will continue across the terminal through the afternoon, favoring an easterly direction. Probability of outflow affecting the terminal this evening is low. CIGs should remain above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms across the region through the remainder of the afteroon with storms likely to persist through the night along and south of Interstate 40 through southern California and southwest Arizona. Outside of thunderstorm influences, winds will follow diurnal trends with speeds of 5-15 knots. CIGs at or above 10k feet in general but CIGs may drop to 5-7 k feet in shower and storms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Salmen LONG TERM.............Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 37 min |
| Jul 17, 3:27 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 17, 3:51 PM MST | Dust Storm Warning | VEF | Mohave | 54 min |
| Jul 17, 4:48 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.